A case of Takotsubo cardiomyopathy after injection of a local anesthetic containing epinephrine

Hiroko Tsuru, Hiroshi Uchi, Reiko Ito, Misa Nakano, Futoshi Koda, Yoichi Moroi, Masutaka Furue

Research output: Contribution to journalArticlepeer-review

Abstract

A 42-year-old woman developed transient high blood pressure and tachycardia soon after an injection of local anesthetic containing epinephrine during an operation under general anesthesia. Echocardiographic examination revealed a characteristic impaired left ventricular systolic function, which was thus diagnosed as Takotsubo cardiomyopathy. Dopamine was administered for several days because of sustained low blood pressure after the operation, but she gradually recovered without leaving a sequela. Even dermatologists should know that local anesthetic containing epinephrine could cause Takotsubo cardiomyopathy, although it is extremely rare.

Original languageEnglish
Pages (from-to)222-224
Number of pages3
JournalNishinihon Journal of Dermatology
Volume76
Issue number3
DOIs
Publication statusPublished - 2014

All Science Journal Classification (ASJC) codes

  • Dermatology

Fingerprint Dive into the research topics of 'A case of Takotsubo cardiomyopathy after injection of a local anesthetic containing epinephrine'. Together they form a unique fingerprint.

Cite this